Oklahoma, 2004Flash Flooding in Oklahoma, October 31, 2004
October 31, 2004 · NWS TSA · 4 events in 3 counties and zones
4 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $51,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 9:30 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Oct 31, 9:30 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
930 AM CST SUN OCT 31 2004
NO SIGNIFICANT CHANGES TO CURRENT FORECAST. NEXT AREA OF SHOWERS AND
THUNDERSTORMS MOVING INTO SOUTHERN OKLAHOMA AT MID MORNING AND
MOVING QUICKLY NORTHEASTWARD. THE WARM FRONT WAS LOCATED ACROSS
NORTHERN ARKANSAS NEAR THE MISSOURI BORDER AND SOUTHWEST ACROSS
OKLAHOMA JUST NORTH OF TULSA AND OKLAHOMA CITY AND SHOWING A SLOW
NORTHWARD MOVEMENT.
THE HIGHLY AMPLIFIED TROUGH OVER THE ROCKIES WILL BE SHIFTING
EASTWARD OVER OKLAHOMA LATE TONIGHT AND MONDAY. UPPER LEVEL
DIVERGENCE STILL SUGGESTS THAT VERY HEAVY RAIN TOTALS ARE LIKELY
DURING THE NEXT 24 HOURS OR SO OVER THE FLASH FLOOD WATCH AREA.
AS THE SYSTEM MOVES EASTWARD...A COLD FRONT WILL PUSH SOUTHWARD
ACROSS THE FORECAST AREA LATE ON MONDAY AND MONDAY NIGHT...ENDING
THE RAIN.
FORECAST ID= 15
.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL NOON CST MONDAY FOR ZONES ARZ001>002...
ARZ010>011...ARZ019>020...ARZ029.
OK...FLASH FLOOD WATCH UNTIL NOON CST MONDAY FOR ZONES OKZ049...
OKZ053...OKZ063...OKZ068>076.
Hazardous weather outlook, Oct 31, 12:10 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1210 PM CST SUN OCT 31 2004
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1210 PM CST SUN OCT 31 2004
...FLOOD WATCH IN EFFECT FOR SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
FLASH FLOOD.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA... EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS .
ONSET...ONGOING .
DISCUSSION...
A SIGNIFICANT RAIN EVENT CONTINUES TO DEVELOP AT MID DAY WITH A
LARGE AREA OF RAIN...SHOWERS AND THUNDERSTORMS OVER OKLAHOMA. A
SURFACE WARM FRONT WAS ACROSS NORTHERN ARKANSAS AND EXTENDED
WESTWARD NEAR THE OKLAHOMA...KANSAS BORDER. AT NOON A LARGE SWATH OF
SHOWERS AND THUNDERSTORMS WAS ALONG THE INTERSTATE 44 CORRIDOR FROM
THE MISSOURI BORDER TO THE OKLAHOMA CITY AREA AND SOUTHWESTWARD INTO
TEXAS.
RAINFALL AMOUNTS THIS MORNING IN THE FLASH FLOOD WATCH AREA HAVE
RANGED FROM A TENTH OF AN INCH TO OVER 2 INCHES. ADDITIONAL RAIN ON
SATURATED GROUND CAN QUICKLY CAUSE FLASH FLOODING.
FAVORABLE UPPER JET DYNAMICS WILL RESULT IN LARGE AREAS OF RAIN WITH
EMBEDDED SHOWERS AND THUNDERSTORMS THAT WILL TRAIN ACROSS SATURATED
GROUND... WHICH MAY LEAD TO FLASH FLOODING AND/OR SIGNIFICANT
FLOODING...MAINLY ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
WHERE BEST LIFT AND MOISTURE AXIS ARE IN PLACE. RAINFALL AMOUNTS
THIS AFTERNOON AND THROUGH THE NIGHT COULD BE AS MUCH AS 2 TO 4
ADDITIONAL INCHES OVER THE WATCH AREA.
.SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...EMERGENCY
MANAGEMENT GROUPS...ESPECIALLY THOSE IN THE FLASH FLOOD WATCH AREA
SHOULD MONITOR THE LATEST FORECASTS AND DISCUSSIONS. ALSO...CHANGES
IN MODEL GUIDANCE OR RAINFALL TRENDS MAY WARRANT A NORTHWARD
EXPANSION OF THE CURRENT FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
ONGOING RAIN AND THUNDERSTORMS WILL CONTINUE INTO MONDAY. AT THIS
TIME...IT APPEARS THE HEAVY RAIN THREAT WILL DIMINISH MONDAY
AFTERNOON AS DEEP MOISTURE GETS PUSHED EAST BY A COLDFRONT THAT
WILL MOVE ACROSS THE AREA. AREAS OF LIGHT TO MODERATE RAIN ARE
EXPECTED INTO TUESDAY AS THE UPPER TROUGH AXIS MOVES EAST OF THE AREA
AT THAT TIME.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT SHOULD MONITOR THE LATEST FORECASTS AND
DISCUSSIONS REGARDING HEAVY RAIN/FLOOD POTENTIAL ON MONDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
Flash Flood, Muskogee
- When
- October 31, 2:00 PM CST to 3:45 PM CST
- Where
- Muskogee County, Ft Gibson
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Heavy thunderstorm rains caused several housing divisions to be flooded in and around Fort Gibson.
Flash Flood, Cherokee
- When
- October 31, 3:00 PM CST to 4:00 PM CST
- Where
- Cherokee County, 5 mi WSW of Hulbert
- Property damage
- $1,000
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 35.907, -95.000 (the zone’s center; the record gives no point)
Heavy thunderstorm rains caused water to enter the lodge at Sequoyah State Park.
Flash Flood, Muskogee
- When
- October 31, 11:50 PM CST to 11:59 PM CST
- Where
- Muskogee County, Muskogee
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Heavy thunderstorm rains caused several roads to be closed in and around Muskogee. The flooding continued into the morning November 1.
Flash Flood, McIntosh
- When
- October 31, 11:50 PM CST to 11:59 PM CST
- Where
- McIntosh County, Checotah
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.374, -95.667 (the zone’s center; the record gives no point)
Heavy thunderstorm rains caused several roads to be closed in the city of Checotah. The flooding continued into the early morning hours of November 1.e
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Puerto Rico, October 31, 2004$21,000 · 4 events
- Winter Weather in Colorado, October 31, 20047 events
- High Surf in Hawaii, October 31, 20043 events
- Winter Storm in Colorado, October 31, 20042 events
- Winter Weather in Colorado, October 31, 20041 event
- Heavy Rain in Hawaii, October 31, 20041 event
- Heavy Snow in Idaho, October 31, 20041 event
- Heavy Rain in Puerto Rico, October 31, 20041 event
- Heavy Snow in Wyoming, October 31, 20041 event
- Flash Flood in Puerto Rico, October 31, 20041 event
- High Wind in Montana, October 31, 200454 kt wind · 1 event
- Heavy Rain in Hawaii, October 31, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5427169, 5427170, 5427171, 5427172.